Alert archive / New Mexico / Special Weather Statements in 2016

Special Weather Statement, NWS El Paso, TX

April 8, 2016Luna County, New Mexico

NWS El Paso, TX issued this special weather statement at Apr 8, 2016, 3:02 PM MDT for Luna County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2016, 3:02 PM MDT (21:02 UTC)
Expired
Apr 8, 2016, 3:45 PM MDT
In force
43 min
Issued by
NWS El Paso, TX

County Luna County, NM

The radar

The El Paso radar (KEPZ), 150 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS84 KEPZ 082102
SPSEPZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
302 PM MDT FRI APR 8 2016
 
NMZ402>404-407-082145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
302 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 345 PM MDT...

AT 302 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF HURLEY...OR 6 MILES NORTHWEST OF CITY OF
ROCKS STATE PARK...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
SAN JUAN...
SHERMAN...
FAYWOOD...
GAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 10823 3262 10817 3284 10777 3206 10810
      3226 10832
TIME...MOT...LOC 2102Z 203DEG 33KT 3265 10806 

$$

TRIPOLI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Apr 8, 3:39 AM MDT, 11 hours 23 minutes earlier.

Area forecast discussion, Apr 8, 3:39 AM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
339 AM MDT FRI APR 8 2016

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN NEW MEXICO AND
WEST TEXAS TODAY AND THIS EVENING BRINGING SCATTERED RAIN SHOWERS
AND ISOLATED THUNDERSTORMS TO THE BORDERLAND. WESTERLY WINDS WILL
RESULT IN WARMER DRY WEATHER ON SATURDAY BEFORE ANOTHER UPPER
TROUGH WITH A WEAK COLD FRONT CAUSES WINDY CONDITIONS WITH
ISOLATED RAIN SHOWERS ON SUNDAY FOLLOWED BY COOLER DRY WEATHER ON
MONDAY. YET ANOTHER LOW PRESSURE DISTURBANCE WILL GENERATE
SCATTERED RAIN SHOWERS ON TUESDAY BEFORE WARMER MOSTLY DRY WEATHER
RETURNS WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...
A RELATIVELY ACTIVE ZONAL PROGRESSIVE WEATHER PATTERN WILL BE
ESTABLISHED ACROSS THE SOUTHWESTERN UNITED STATES WELL INTO NEXT
WEEK. EARLY THIS MORNING AN UPPER LOW WAS MOVING TO THE NORTHEAST
INTO SOUTHERN CALIFORNIA AND WAS PHASING WITH A DEEPER LOW ALOFT
OVER THE EASTERN PACIFIC. ASSOCIATED TROUGH AXIS EXTENDED INTO
SOUTHERN ARIZONA AND NORTHERN MEXICO WITH BACKING MORE SOUTHERLY
FLOW ALOFT ADVECTING MAINLY MID AND HIGH LEVEL MOISTURE INTO
SOUTHERN NEW MEXICO AND WEST TEXAS. THUS MAINLY LIGHT RAIN
SHOWERS HAVE BEEN FALLING ACROSS THE REGION.

AS OFFSHORE UPPER LOW APPROACHES THE SOUTHERN CALIFORNIA COAST
SEVERAL SHORT WAVES WILL ROTATE TO THE NORTHEAST AHEAD OF THE
SYSTEM THROUGH THE CWA. IN ADDITION A WEAK SURFACE TROUGH WILL
ALSO MOVE SLOWLY EAST THROUGH NEW MEXICO AND WEST TEXAS. THESE
FEATURES WILL INDUCE SOMEWHAT WEAK BUT PERSISTENT UPWARD MOTION
AND LOW LEVEL MOISTURE CONVERGENCE. MOISTURE WILL ALSO CONTINUE TO
ADVECT INTO THE REGION PUSHING DEWPOINTS ABOVE 40 F AND
PRECIPITABLE WATER WELL ABOVE NORMAL AT AROUND .75 INCH. THE
INCREASE IN MOISTURE WILL ALSO CAUSE AIR MASS TO BECOME
MARGINALLY UNSTABLE AS CAPES RISE TO AROUND 300 TO 600 J/KG. GIVEN
THESE FACTORS EXPECT MAINLY SCATTERED RAIN SHOWERS WITH ISOLATED
EMBEDDED THUNDERSTORMS TODAY AND THIS EVENING. WHILE INSTABILITY
IS LIMITED SOUTHWESTERLY MID LEVEL FLOW FROM 40 TO 50 KT WILL
PROVIDE RATHER STRONG SHEAR FOR UPDRAFT ENHANCEMENT. IN ADDITION
WET BULB ZERO HEIGHTS WILL BE GENERALLY BELOW 8000 FEET AGL BY
LATE AFTERNOON. THUS VERY ISOLATED STORMS MAY PRODUCE MARGINALLY
SEVERE HAIL AND WIND GUSTS...ESPECIALLY ACROSS THE WEST TEXAS AND
EXTREME SOUTH CENTRAL NEW MEXICO ZONES AREAS WHERE UPPER FLOW WILL
BE THE STRONGEST.

WESTERLY FLOW AND PASSING SHORT WAVE RIDGE ALOFT WILL BRING A
RETURN TO WARMER DRY WEATHER ON SATURDAY. THEN AN UPPER LOW WILL
MOVE EASTWARD ACROSS SOUTHERN CALIFORNIA SATURDAY NIGHT AND
PROGRESS ACROSS ARIZONA SUNDAY BEFORE ADVANCING THROUGH NEW
MEXICO SUNDAY EVENING. APPROACH OF SYSTEM PLUS DOWNSLOPE FLOW WILL
INDUCE LEE CYCLOGENESIS OVER TEXAS PANHANDLE VICINITY REGION WITH
BOTH LOW AND MID LEVEL GRADIENTS STRENGTHENING. THUS WINDY
CONDITIONS ARE EXPECTED SUNDAY. MOISTURE INFLOW WILL BE LIMITED
BUT DYNAMIC LIFT AHEAD OF TROUGH PLUS WEAK PACIFIC COLD FRONT WILL
PROVIDE SUFFICIENT UPWARD MOTION FOR ISOLATED SHOWERS MAINLY
ACROSS WESTERN ZONES.

TROUGH AND FRONTAL PASSAGE WILL BE FOLLOWED BY MOSTLY DRY COOLER
WEATHER ON MONDAY. HOWEVER YET ANOTHER UPPER LOW WILL SWEEP ACROSS
THE SOUTHERN ROCKIES ON TUESDAY CAUSING MAINLY ISOLATED RAIN
SHOWERS. AT MOMENT THIS SYSTEM DOES NOT APPEAR TO PRODUCE STRONGER
WINDS. UPPER RIDGE FOLLOWED BY SOUTHWEST WINDS EXPECTED TO BRING
WARMER MOSTLY DRY WEATHER WEDNESDAY AND THURSDAY.

&&

.AVIATION...VALID 08/12Z-09/12Z.
WIDESPREAD CEILINGS AT OR ABOVE 10,000 FEET WITH SCT-BKN050-080.
A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES WITH ISOLATED IFR
CONDITIONS IN SHOWERS AND ISOLATED THUNDERSTORMS. SEVERAL STORMS
MAY PRODUCE HAIL AND WIND GUSTS TO 60 MPH...MAINLY AFTER 21Z.
CLOUDS AND RAINFALL DIMINISHING AFTER 06Z.

&&

.FIRE WEATHER...
A LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN NEW MEXICO AND
WEST TEXAS TODAY AND THIS EVENING BRINGING SCATTERED RAIN SHOWERS
AND ISOLATED THUNDERSTORMS TO THE BORDERLAND. WIDESPREAD WETTING
RAINS MAY THEREFORE LOWER THE FIRE DANGER ACROSS MUCH OF THE
REGION. ISOLATED LOCATIONS MAY ALSO EXPERIENCE HEAVY RAINFALLS.
WESTERLY WINDS WILL RESULT IN WARMER DRY WEATHER ON SATURDAY
BEFORE ANOTHER UPPER TROUGH WITH A WEAK COLD FRONT CAUSES WINDY
CONDITIONS WITH ISOLATED RAIN SHOWERS ON SUNDAY FOLLOWED BY COOLER
DRY WEATHER ON MONDAY. WIND GUSTS AROUND 40 TO 50 MPH EXPECTED
SUNDAY AFTERNOON AND EARLY EVENING. YET ANOTHER LOW PRESSURE
DISTURBANCE WILL GENERATE SCATTERED RAIN SHOWERS ON TUESDAY BEFORE
WARMER MOSTLY DRY WEATHER RETURNS WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  54  82  55 /  30  50   0   0
SIERRA BLANCA           74  49  79  50 /  30  60   0   0
LAS CRUCES              74  48  78  47 /  30  50   0   0
ALAMOGORDO              72  51  77  50 /  50  50   0   0
CLOUDCROFT              52  36  57  35 /  70  60   0   0
TRUTH OR CONSEQUENCES   70  46  77  47 /  50  50   0   0
SILVER CITY             66  42  71  41 /  60  40   0   0
DEMING                  73  46  77  45 /  40  20   0   0
LORDSBURG               75  45  78  43 /  50  20   0   0
WEST EL PASO METRO      76  53  81  55 /  30  50   0   0
DELL CITY               74  45  82  46 /  30  60   0   0
FORT HANCOCK            79  51  85  51 /  30  60   0   0
LOMA LINDA              72  51  76  52 /  30  50   0   0
FABENS                  77  51  83  51 /  30  50   0   0
SANTA TERESA            76  51  80  51 /  30  50   0   0
WHITE SANDS HQ          73  55  78  53 /  30  50   0   0
JORNADA RANGE           73  44  78  42 /  40  50   0   0
HATCH                   75  47  79  44 /  50  40   0   0
COLUMBUS                76  47  80  47 /  30  20   0   0
OROGRANDE               73  53  79  54 /  30  50   0   0
MAYHILL                 57  42  65  42 /  70  60   0   0
MESCALERO               60  39  65  38 /  70  60   0   0
TIMBERON                60  42  65  42 /  70  60   0   0
WINSTON                 64  36  71  34 /  60  50   0   0
HILLSBORO               70  44  75  43 /  60  50   0   0
SPACEPORT               72  48  77  46 /  50  50   0   0
LAKE ROBERTS            66  33  70  31 /  70  40   0   0
HURLEY                  67  42  72  41 /  40  30   0   0
CLIFF                   71  37  76  35 /  50  40   0   0
MULE CREEK              69  33  74  31 /  50  40   0   0
FAYWOOD                 69  44  73  42 /  50  30   0   0
ANIMAS                  74  47  79  44 /  40  10   0   0
HACHITA                 74  46  79  44 /  40  20   0   0
ANTELOPE WELLS          74  46  78  44 /  40  10   0   0
CLOVERDALE              70  45  74  42 /  30  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Apr 8, 5:05 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
505 AM MDT FRI APR 8 2016

NMZ401>417-TXZ418>424-091245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
505 AM MDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS RAIN SHOWERS WITH A FEW THUNDERSTORMS TODAY
AND TONIGHT. SEVERAL STORMS MAY PRODUCE HAIL UP TO AN INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH...MAINLY FOR AREAS SOUTH OF LAS
CRUCES AND EAST OF THE RIO GRANDE.

UP TO AN INCH OF RAIN MAY FALL OVER ISOLATED LOCATIONS RESULTING IN
MINOR FLOODING OR THE PONDING OF WATER...ESPECIALLY AROUND LOW
WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

WINDY ON SUNDAY WITH WINDS GUSTING AROUND 40 TO 50 MPH IN THE
AFTERNOON AND EVENING. THERE WILL ALSO BE A FEW MOSTLY LIGHT RAIN
SHOWERS ON SUNDAY...MAINLY WEST OF THE RIO GRANDE.

THERE WILL ALSO BE CHANCES FOR MAINLY LIGHT RAIN SHOWERS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY LATE THIS AFTERNOON AND
THIS EVENING TO REPORT ON POSSIBLE HAIL AND STRONG WIND
GUSTS...MOSTLY FOR AREAS SOUTH OF LAS CRUCES AND EAST OF THE RIO
GRANDE.

ROGASH

In the hours before

Special weather statement, Apr 8, 1:39 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
139 PM MDT FRI APR 8 2016

NMZ402>404-407-082030-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
139 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN
LUNA COUNTIES UNTIL 230 PM MDT...

AT 137 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 7 MILES EAST OF WHITE SIGNAL...OR 14 MILES SOUTH OF SILVER
CITY...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
SAN LORENZO...
SAN JUAN...
BAYARD...
SANTA CLARA...
HURLEY...
WHITE SIGNAL...
NORTH HURLEY...
ARENAS VALLEY...
HANOVER...
FIERRO...
FORT BAYARD...
COBRE...
MIMBRES...
GEORGETOWN...
BEAR CANYON LAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3236 10820 3246 10843 3298 10810 3283 10783
TIME...MOT...LOC 1937Z 214DEG 25KT 3257 10824

TRIPOLI
Special weather statement, Apr 8, 1:52 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
152 PM MDT FRI APR 8 2016

NMZ401-402-082030-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
152 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL
230 PM MDT...

AT 152 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER LITTLE WALNUT VILLAGE...OR 5 MILES NORTHWEST OF SILVER
CITY...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
LAKE ROBERTS...
LITTLE WALNUT VILLAGE...
COONEY...
CAMP THUNDERBIRD...
PINOS ALTOS...
COPPERAS VISTA...
MCMILLAN CAMPGROUND...
ROCKY CANYON CAMPGROUND...
CHERRY CREEK CAMPGROUND...
SAPILLO CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3310 10790 3272 10826 3283 10844 3320 10820
      3320 10809
TIME...MOT...LOC 1952Z 213DEG 24KT 3285 10830

TRIPOLI
Special weather statement, Apr 8, 2:33 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
233 PM MDT FRI APR 8 2016

NMZ401>403-408-082115-
EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
233 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 315 PM MDT...

AT 232 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ON RADAR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
GILA HOT SPRINGS TO NEAR HURLEY...AND MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
WINSTON...
SAN LORENZO...
LAKE ROBERTS...
BAYARD...
SANTA CLARA...
HURLEY...
CHLORIDE...
NORTH HURLEY...
EMORY PASS...
COONEY...
HERMOSA...
MIMBRES...
GEORGETOWN...
KINGSTON...
CAMP THUNDERBIRD...
HANOVER...
POVERTY CREEK...
FIERRO...
FORT BAYARD.

LAT...LON 3348 10766 3294 10760 3263 10816 3320 10824
      3320 10800 3348 10800
TIME...MOT...LOC 2032Z 197DEG 44KT 3332 10818 3270 10810

TRIPOLI
Special weather statement, Apr 8, 3:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
302 PM MDT FRI APR 8 2016

NMZ402>404-407-082145-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
302 PM MDT FRI APR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 345 PM MDT...

AT 302 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF HURLEY...OR 6 MILES NORTHWEST OF CITY OF
ROCKS STATE PARK...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
SAN JUAN...
SHERMAN...
FAYWOOD...
GAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 10823 3262 10817 3284 10777 3206 10810
      3226 10832
TIME...MOT...LOC 2102Z 203DEG 33KT 3265 10806

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:39 PM MDTSpecial Weather StatementEPZGrant51 min
Apr 8, 1:52 PM MDTSpecial Weather StatementEPZGrant38 min
Apr 8, 2:33 PM MDTSpecial Weather StatementEPZ42 min
Apr 8, 3:06 PM MDTSpecial Weather StatementEPZLuna39 min
Apr 8, 3:18 PM MDTSpecial Weather StatementEPZSierra42 min
Apr 8, 4:23 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra52 min
Apr 8, 4:27 PM MDTSevere Thunderstorm WarningEPZSierra48 min
Apr 8, 5:10 PM MDTSevere Thunderstorm WarningEPZSierra50 min

Nearby

Special Weather Statements in New Mexico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.